Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


AIH treatment on HIV
Jun 1, 2013

My Dr has started me on Azathioprine and Prednisone for treatment of Autoimmune Hepatitis. I have been on Atripla for over three years and have a undetectable VL and CD4 count in the high 800's. I am worried that being on these new drugs will wipe out the good numbers I have worked so hard to bring up. My CD4 was once 123. Is this something I should be concerned with?

Response from Dr. Taylor

It is important that your autoimmune hepatitis gets treated. It sounds as though you are in very good hands and are on the best possible medications. There is not a choice in my view -- autoimmune hepatitis requires treatment.

Is your AIH doctor the same as your HIV doctor? If not it would be ideal for these physicians to be in communication. In most cases HIV-infected people on HIV medications do very well with treatment for AIH and the HIV RNA (viral load) and CD4 cell count are not harmed. Prednisone and Azathioprine require close monitoring and sometimes extra medications, so it is important to discuss this with your AIH doctor.



Previous
Hep B Sur test results
Next
Hepatitis B result

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement